Alert archive / Missouri / River Flood Warnings in 2008

River Flood Warning 267, NWS St. Louis, MO

September 5, 2008Gasconade County, Montgomery County, Missouri

NWS St. Louis, MO issued this river flood warning at Sep 5, 2008, 12:19 PM CDT for Gasconade County, Montgomery County, Missouri. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Sep 5, 2008, 12:19 PM CDT (17:19 UTC)
Expired
Sep 6, 2008, 10:00 AM CDT
In force
22 hr
Issued by
NWS St. Louis, MO
Flood severity
Minor

Counties Gasconade County, MO, Montgomery County, MO

The radar

The St Louis radar (KLSX), 70 km from the middle of the area, began a volume at 17:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KLSX 051719
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1219 PM CDT FRI SEP 05 2008

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVER IN MISSOURI... 

  MISSOURI RIVER AT GASCONADE AFFECTING GASCONADE AND MONTGOMERY 
  COUNTIES

.THIS FLOOD WARNING IS A RESULT OF THE RECENT HEAVY PRECIPITATION
EVENT...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS SITUATION AND ISSUE 
FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

MOC073-139-061719-
/O.NEW.KLSX.FL.W.0267.080905T1719Z-080908T0300Z/
/GSCM7.1.ER.080905T1541Z.080906T0000Z.080906T1500Z.NO/
1219 PM CDT FRI SEP 05 2008

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MISSOURI RIVER AT GASCONADE.
* AT  7:00 AM FRIDAY THE STAGE WAS 21.2 (ESTIMATED) FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 22.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY AFTERNOON AND CONTINUE
  TO RISE TO NEAR 23.0 FEET BY THIS EVENING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY SATURDAY LATE MORNING.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   09/06  09/07  09/08  09/09  09/10

MISSOURI RIVER
  GASCONADE        22  E21.2      22.4   17.9   13.5   10.7    8.9
2 follow-up statements
000 
WGUS83 KLSX 060059
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
759 PM CDT FRI SEP 05 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN MISSOURI...
 
  
  MISSOURI RIVER AT GASCONADE AFFECTING GASCONADE AND MONTGOMERY 
  COUNTIES 


THE NATIONAL WEATHER SERVICE WILL CONTINUE TO ISSUE FOLLOW UP
STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

MOC073-139-070059-
/O.EXT.KLSX.FL.W.0267.000000T0000Z-080908T0705Z/
/GSCM7.1.ER.080905T1800Z.080906T0600Z.080906T1905Z.NO/
759 PM CDT FRI SEP 05 2008

THE FLOOD WARNING CONTINUES FOR
  THE MISSOURI RIVER AT GASCONADE
* UNTIL SATURDAY.
* AT 7:00 PM FRIDAY THE STAGE WAS 22.8 (ESTIMATED) FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET. 
* FORECAST...THE RIVER WILL RISE TO NEAR 22.9 FEET LATE TONIGHT AND
  FALL BELOW FLOOD STAGE SATURDAY AFTERNOON.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   09/06  09/07  09/08  09/09  09/10

MISSOURI RIVER
  GASCONADE        22  E22.8      22.6   18.4   13.9   10.9    9.1
751 
WGUS83 KLSX 061500
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
959 AM CDT SAT SEP 06 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
MISSOURI...
 
  MISSOURI RIVER AT GASCONADE AFFECTING GASCONADE AND MONTGOMERY 
  COUNTIES

.THIS IS THE LAST STATEMENT REGARDING THIS WARNING EVENT...

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

MOC073-139-061529-
/O.CAN.KLSX.FL.W.0267.000000T0000Z-080908T0705Z/
/GSCM7.N.ER.080905T1800Z.000000T0000Z.000000T0000Z.NO/
959 AM CDT SAT SEP 06 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE MISSOURI RIVER AT GASCONADE.
* AT  7:30 AM SATURDAY THE STAGE WAS 20.6 FEET. 
* FLOOD STAGE IS 22.0 FEET. 
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 20.6 FEET.  THE 
  RIVER WILL FALL TO 15.9 FEET BY .


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   09/07  09/08  09/09  09/10  09/11

MISSOURI RIVER
  GASCONADE        22   20.6      15.9   10.3    8.2    7.6    7.9

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Sep 5, 6:45 AM CDT, 5 hours 34 minutes earlier.

Area forecast discussion, Sep 5, 6:45 AM CDT, 5 hours 34 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
645 AM CDT FRI SEP 5 2008

.DISCUSSION...
/430 AM CDT FRI SEP 5 2008/

BROAD TROF OVER THE N CNTRL CONUS AT THE MID LEVELS WILL CONTINUE
TO PERSIST OVER THE NEXT FEW DAYS. MODELS HAVE GOOD CONSENSUS ON
THIS FEATURE...BUT THE SMALLER DISTURBANCES THAT WILL BE SHUFFLED
RAPIDLY EWD DURING THE LATER PERIODS ARE IN DISPUTE BETWEEN
MODELS...NOT SO MUCH FOR THEIR TIMING BUT MORE FOR THEIR LOCATION.
THE FIRST OF THREE OVER THE NEXT FEW DAYS WILL EDGE THE FAR NRN FA
LATE TODAY AND INTO EARLY THIS EVENING...WITH THE SECOND
DISTURBANCE MOVING THRU THE NWRN HALF OF THE FA ON SATURDAY...AND
THE THIRD THRU NEARLY THIS SAME AREA ON SATURDAY NIGHT AND EARLY
SUNDAY...ALTHOUGH WITH THIS...THE GFS IS CONSIDERABLY FURTHER N
THAN THE NAM...AND AT THIS TIME PREFER THE NAM MOVEMENT OF THE
DISTURBANCE AS TROF STRUCTURE STAYS THE SAME FOR PASSAGE OF THE
PREVIOUS DISTURBANCES SO QUESTION WHY THE GFS BRINGS THE THIRD SO
MUCH FARTHER N. AT THE SFC...N FLOW TODAY AND TONIGHT WITH A WEAK
HI PRES OVERHEAD SATURDAY AND SATURDAY NIGHT. A CDFNT THEN
APPROACHES THE AREA SUNDAY AND BEGINS TO ENTER THE FA ON SUNDAY
NIGHT AND CONTINUES INTO MONDAY. FOR WHATEVER REASON THE 00Z NAM
WAS MUCH SLOWER ON THE SFC CDFNT PROGRESSION SEWD THAN THE GFS. IT
MADE NO SENSE WITH THE UPPER AIR PATTERN...AND SEE THAT THE 06Z
NAM HAS CORRECTED THIS.

MAIN FORECAST PROBLEM FOR TODAY IS CLOUDS AND TEMPS. PIREPS REVEAL
CLOUD LAYER THICKNESS ABOUT 2500FT FROM LAST EVENING...AND WITH
STEERING LEVEL WINDS AT CLOUD LEVEL BECOMING INCREASINGLY PARALLEL
WITH THE BACKEDGE...HAVE NOTED THAT THE CLEARING LINE HAS BECOME
NEARLY STATIONARY. MODELS PERSIST A NEARLY PARALLEL STEERING WIND
THRU THE DAY TODAY...LEAVING THE DISSOLUTION OF THE CLOUD DECK UP
TO EITHER DISSIPATION FROM THE EVER WEAKENING BUT STILL POTENT
SEPTEMBER SUN OR BY RAISING THE CLOUD DECK TO A SLIGHTLY MORE
FAVORABLE STEERING WIND. EITHER WAY...IT LOOKS LIKE CLOUDS WILL
STICK AROUND FOR A BIT TODAY WITH MORE MAJOR BREAKS EXPECTED
DURING THE AFTN. HAVE GONE WITH TEMPS TODAY THAT FAVOR THE COOLEST
MET MOS FOR THE SERN HALF OF THE FA WHERE CLOUDS SHOULD PERSIST
THE LONGEST. MOS BLEND USED FURTHER NW.

HAVE INTRODUCED POPS INTO THE FORECAST FOR SATURDAY AFTN/NGT AND
CONTINUE INTO SUNDAY WITH THE SECOND AND THIRD DISTURBANCES AROUND
THE BASE OF THE BROAD MID LEVEL TROF DUE TO CREDIBLE FORCING THRU
A REASONABLY DEEP LAYER WITH PWATS A BIT OVER NORMAL. DUE TO
MARGINAL MOISTURE AND STILL SOME QUESTION EXACTLY WHERE THESE
DISTURBANCES WILL TRACK...KEPT POPS ON THE LOW SIDE.

A MORE SIGNIFICANT PCPN EVENT WILL OCCUR WITH A CDFNT MOVING INTO
THE REGION SUNDAY NIGHT THRU MONDAY NIGHT. TEMPS WILL REMAIN BELOW
NORMAL THRU THE NEXT FEW DAYS.

TES

&&

.AVIATION...
/623 AM CDT FRI SEP 5 2008/
FOR THE 12Z TAFS...
PRIMARY CONCERN FOR AVIATORS THIS MORNING WILL BE LOW MVFR/IFR
CIGS ACROSS THE BI-STATE REGION. LOWEST CIGS ARE MOSTLY EAST OF
THE MISSISSIPPI RIVER THIS MORNING...THOUGH BOTH KFAM AND KSUS ARE
SHOWING CIGS BETWEEN 800 AND 900 FEET AT THIS TIME. WIDESPREAD IFR CIGS
CONDITIONS SHOULD STAY OVER ILLINOIS THIS MORNING...AND FOG IN
CENTRAL MISSOURI SHOULD STAY JUST WEST OF THE ST. LOUIS CWFA. CIGS
SHOULD LIFT GRADUALLY THIS MORNING ABOVE 2000FT BETWEEN 15Z AND
17Z...THEN UP INTO MVFR RANGE GOING SCATTERED TO BROKEN AFTER 19Z
IN MOST AREAS. THERES SOME UNCERTAINTY ON THE TIMING AS THIS IS A
RATHER ATYPICAL PATTERN FOR THIS TIME OF YEAR...AND THERE ISNT A
SIGNIFICANT PUSH OF REALLY DRY AIR ALOFT TO SCOUR OUT THESE
CLOUDS. THATS WHY I THINK THE CLOUDS WILL LIFT AS WE GET A LITTLE
DAYTIME HEATING RATHER THAN JUST SCATTER OUT. CIGS SHOULD
EVENTUALLY SCATTER OUT LATE THIS AFTERNOON OR EARLY THIS EVENING
AS THE CENTER OF THE RIDGE CONTINUES TO BUILD SOUTH INTO KANSAS
AND WESTERN MISSOURI.

CARNEY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Sep 5, 4:05 AM CDT, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
405 AM CDT FRI SEP 5 2008

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-061200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
405 AM CDT FRI SEP 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY NIGHT THROUGH MONDAY
NIGHT AS A COLD FRONT MOVES ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

TES

In the hours before

Local storm report, Sep 5, 10:51 AM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1051 AM CDT FRI SEP 05 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0922 AM     HEAVY RAIN       ST. CLAIR               38.35N  90.98W
09/05/2008  M3.25 INCH       FRANKLIN           MO   TRAINED SPOTTER

            STORM TOTAL RAINFALL

&&

EVENT NUMBER LSX0801000

JP

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 8:29 PM CDTRiver Flood WarningLSXReynolds13 hr
Sep 4, 9:53 PM CDTRiver Flood WarningLSXOsage11 hr
Sep 5, 8:16 AM CDTRiver Flood WarningLSXCrawford12 hr

Nearby

River Flood Warnings in Missouri, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.